Alert archive / Arizona / Flash Flood Warnings in 2011
Flash Flood Warning 22, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 23, 2011, 4:37 PM MST for Yavapai County, Arizona. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2011, 4:37 PM MST (23:37 UTC)
- Expired
- Jul 23, 2011, 6:00 PM MST
- In force
- 83 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 71 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.6 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1845 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
306 WGUS55 KFGZ 232337 FFWFGZ AZC025-240100- /O.NEW.KFGZ.FF.W.0022.110723T2337Z-110724T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 437 PM MST SAT JUL 23 2011 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA... * UNTIL 600 PM MST * AT 431 PM MST...RADAR INDICATED VERY HEAVY RAINFALL UP TO 2 INCHES LIKELY TO PRODUCE FLOODING IN THE VICINITY OF CHERRY HILL ROAD NEAR HIGHWAY 260 WEST OF CAMP VERDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES... VERDE RIVER AND CHERRY CREEK. ADDITIONAL RAINFALL AMOUNTS OF AROUND AN INCH ARE POSSIBLE IN THE WARNED AREA. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 3455 11198 3463 11204 3466 11194 3463 11190 $$ DJO
3 follow-up statements
480 WGUS55 KFGZ 232346 CCA FFWFGZ AZC025-240100- /O.COR.KFGZ.FF.W.0022.110723T2337Z-110724T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING...CORRECTED NATIONAL WEATHER SERVICE FLAGSTAFF AZ 437 PM MST SAT JUL 23 2011 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA... * UNTIL 600 PM MST * AT 431 PM MST...RADAR INDICATED VERY HEAVY RAINFALL UP TO 2 INCHES LIKELY TO PRODUCE FLOODING IN THE VICINITY OF CHERRY CREEK ROAD NEAR HIGHWAY 260 WEST OF CAMP VERDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES... VERDE RIVER AND CHERRY CREEK. ADDITIONAL RAINFALL AMOUNTS OF AROUND AN INCH ARE POSSIBLE IN THE WARNED AREA. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 3455 11198 3463 11204 3466 11194 3463 11190 $$ DJO
265 WGUS75 KFGZ 240016 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 516 PM MST SAT JUL 23 2011 AZC025-240100- /O.CON.KFGZ.FF.W.0022.000000T0000Z-110724T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ YAVAPAI AZ- 516 PM MST SAT JUL 23 2011 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM MST FOR EAST CENTRAL YAVAPAI COUNTY... AT 515 PM MST...FLASH FLOODING REMAINS LIKELY WEST OF CAMP VERDE IN THE VICINITY OF CHERRY CREEK ROAD AND HIGHWAY 260. RADAR ESTIMATED UP TO 2 TO 3 INCHES OF RAIN FELL IN THIS AREA FROM APPROXIMATELY 4 PM UNTIL 5 PM MST. FLASH FLOODING MAY STILL OCCUR FROM THIS AREA NORTHEASTWARD TO THE VERDE RIVER AS HEAVY RUNOFF CONTINUES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES... VERDE RIVER...CIENEGA CREEK AND CHERRY CREEK. && LAT...LON 3455 11198 3463 11204 3466 11194 3463 11190 $$ DJO
414 WGUS75 KFGZ 240056 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 556 PM MST SAT JUL 23 2011 AZC025-240103- /O.EXP.KFGZ.FF.W.0022.000000T0000Z-110724T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ YAVAPAI AZ- 556 PM MST SAT JUL 23 2011 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 600 PM MST FOR EAST CENTRAL YAVAPAI COUNTY... RAINFALL HAS ENDED OVER THE WARNED AREA WEST OF CAMP VERDE AND ADDITIONAL FLOODING IS NOT EXPECTED...THEREFORE THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3455 11198 3463 11204 3466 11194 3463 11190 $$ DJO
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 2:58 PM MST, 1 hour 39 minutes earlier.
Area forecast discussion, Jul 23, 2:58 PM MST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 258 PM MST SAT JUL 23 2011 .SYNOPSIS...MOISTURE INCREASING FROM THE SOUTH WILL BRING A CHANCE FOR THUNDERSTORMS TO AREAS ALONG AND SOUTH OF THE MOGOLLON RIM THIS EVENING. MOISTURE WILL CONTINUE TO INCREASE THROUGH SUNDAY WITH THE CHANCE FOR THUNDERSTORMS SPREADING ACROSS ALL OF ARIZONA. A MOIST SOUTHERLY FLOW WILL CONTINUE THROUGH MUCH OF THE COMING WEEK WITH SHOWER AND THUNDERSTORM CHANCES EACH DAY. && .DISCUSSION...CONVECTION HAS BEGUN TO INITIATE THIS AFTERNOON ALONG THE SOUTHERN EDGE OF THE MOGOLLON RIM WHERE A FEW STORMS HAVE DEVELOPED. NORTH OF THE MOGOLLON RIM...LITTLE VERTICAL DEVELOPMENT NOTED IN THE CUMULUS FIELD WHICH IS LIKELY DUE TO A MORE STABLE LAYER ALOFT. ANY STORMS THAT DO DEVELOP THIS AFTERNOON/EVENING ARE EXPECTED TO DISSIPATE AFTER SUNSET WITH ONLY A BRIEF ISOLATED SHOWER POSSIBLE OVERNIGHT. FOR SUNDAY...THE LARGE RIDGE OF HIGH PRESSURE ENCOMPASSING THE CENTRAL AND SOUTHERN PART OF THE COUNTRY WILL CONTINUE EXPANDING WESTWARD ALLOWING THE SOUTHERLY MOISTURE TAP TO CONTINUE. AN INCREASE IN CONVECTIVE ACTIVITY IS STILL ANTICIPATED SUNDAY AFTERNOON WITH COVERAGE BECOMING MORE WIDESPREAD. THE BEST MOISTURE AND INSTABILITY LOOK TO REMAIN FROM THE WHITE MTNS AND MOGOLLON RIM SOUTHWARD...AND THEN WESTWARD INTO YAVAPAI COUNTY. NORTHEAST OF THE RIM...HIGHER LIFTED INDICES AND LESS MOISTURE POINT TO SLIGHTLY MORE STABLE CONDITIONS WHERE LESS ACTIVITY IS EXPECTED. LITTLE CHANGE IS IN STORE FOR THE COMING WEEK AS THE LARGE HIGH PRESSURE CIRCULATION CONTINUES TO AFFECT AZ. MOIST SOUTHEASTERLY FLOW CONTINUES WITH THUNDERSTORM CHANCES EACH DAY. BY THE MID TO LATTER PART OF NEXT WEEK...A TROUGH MOVING THROUGH THE NORTHWESTERN STATES MAY PUSH ENOUGH DRY AIR INTO NORTHERN PORTIONS OF AZ TO SEE A DOWNTURN IN SHOWERS AND THUNDERSTORMS THERE. TEMPERATURES FOR THE NEXT SEVERAL DAYS WILL SEE VERY LITTLE CHANGE FROM DAY TO DAY WITH MAXES RUNNING JUST BELOW NORMAL AND MINS RUNNING ON THE MILD SIDE. && .AVIATION...FOR THE 00Z PACKAGE...THIS AFTERNOON'S FEW SHOWERS AND THUNDERSTORMS SHOULD DISSIPATE SHORTLY AFTER SUNDOWN. WHERE CLOUDINESS DEVELOPED...SKIES WILL BECOME MOSTLY CLEAR OVERNIGHT. TOMORROW...INCREASING MOISTURE WILL ELEVATE CHANCES OF SHOWER AND THUNDERSTORM DEVELOPMENT BEGINNING BY LATE MORNING. MOST ACTIVITY SHOULD BE SOUTH OF A LINE FROM SELIGMAN TO SPRINGERVILLE. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC..................MCS AVIATION................HOWARD FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Jul 23, 4:00 AM MST, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 400 AM MST SAT JUL 23 2011 AZZ004>018-037>040-240700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 400 AM MST SAT JUL 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY DRY AIR WILL REMAIN IN PLACE ACROSS THE WESTERN PORTIONS OF ARIZONA TODAY LIMITING THE CHANCES OF SHOWERS. ACROSS EASTERN ARIZONA MOISTURE WILL RESULT IN ANOTHER DAY OF SHOWERS AND THUNDERSTORMS. THE MAIN THREAT TODAY WILL BE MODERATE TO BRIEFLY HEAVY RAIN AND THE POTENTIAL FOR LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY INCREASING MOISTURE CAN BE EXPECTED FOR THE LATTER HALF OF THE WEEKEND AND INTO EARLY NEXT WEEK RESULTING IN BETTER CHANCES OF SHOWERS AND THUNDERSTORMS ACROSS ALL OF NORTHERN ARIZONA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 3:10 PM MST | Areal Flood Advisory | FGZ | Coconino, Gila | 80 min |
| Jul 23, 4:55 PM MST | Special Weather Statement | FGZ | 35 min |
Nearby
Flash Flood Warnings in Arizona, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.